# SDR CA110405002

- Difficulty date: March 28, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Gulstm GA7
- Aircraft time: 9,350 hours
- Engine: Lyc O320D1D
- Propeller: Hartzl HCF2Y*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Bypass Valve
- Condition: Missing
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT WAS FLOWN TO OUR LOCATION TO CHANGE 4 CYLINDERS DUE TO CUSTOMERS LACK OF CONFIDENCE IN LAST ENG OVERHAUL, SEE SDR 20110329006.  UPON REMOVAL OF CYLINDERS THE CAM LOBES WERE FOUND WORN.  AT ENG DISASSEMBLY THE TAPPET BODIES WERE ALSO FOUND WORN.  WHEN THE OIL FILTER ADAPTER WAS REMOVED, THE OIL FILTER BYPASS SPRING & VLV WERE MISSING.  THE SPRING RETAINER & SCREW WERE IN THE CORRECT LOCATION BUT THE SCREW NOT TIGHT.  IT HAD BACKED OFF SLIGHTLY, BUT BEEN RETAINED BY THE GASKET & ACCESSORY HOUSING.  THE SPRING & VLV WERE NOT FOUND IN THE ENG.  WITHOUT THIS SPRING & VLV THE OIL FILTER WOULD HAVE BEEN IN BYPASS MODE & ANY FOREIGN PARTICLES WOULD BE ALLOWED TO BE PUMPED THROUGH THE ENG WITH THE OIL.  EXAMINING THE OIL FILTER FOR PARTICLES AT OIL & FILTER CHANGES WOULD NOT SHOW INDICATIONS OF POSSIBLE ENG DAMAGE. THE ENG WAS OVERHAULED, STN BQZR117L, UNDER ORDER 11832, DATED 7 14 2003.  IT WAS ALSO REPAIRED UNDER ORDER 12088, DATED 9 16 2004 FOR A CRANKCASE REPAIR AT 197.4 HRS.  THE ENGINE WAS REPAIRED & RETURNED TO SERVICE.
